MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ intravascular lithotripsy (ivl) device was used to treat a lesion located in the popliteal artery.There was difficulty crossing so the physician attempted to remove the ivl device using excessive force.After the device was removed, the balloon was found to have detached from the catheter and was firmly lodged inside the tip of the 6f flexor sheath.The physician also removed the sheath as a unit, and nothing remained inside the patient.Additionally, the patient was reported to have a pre-existing stent implanted in the popliteal artery.The physician decided to treat the stented portion because the distal flow was sub-optimal.The physician was aware that he was using the device off-label.The intended procedure was completed and there were no patient clinical sequelae reported.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For evaluation.The evaluation confirmed the reported failure.The device was returned in two separate parts.The proximal end of the device was still on the guidewire.The distal balloon end was still within the sheath.Based on the reported complaint, the physician knowingly used the device for an unapproved indication.The exact cause of the reported event could not be definitively determined however, user handling could not be ruled out as the contributory cause.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key16447314
Report Number3015053858-2023-00010
Device Sequence Number5835705
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)240630)10)82254430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82254430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 6FR FLEXOR SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexMale